ADVERTISEMENT
ADVERTISEMENT

Q. After IUD insertion, my cycle has become irregular. What is your opinion?

Answered by
Dr. Neha Singh Rathod
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 19, 2016 and last reviewed on: Jul 08, 2020

Hi doctor,

I am a 19 year old woman. I have always had normal 28 day cycle. Before five months, I have stopped taking a low dose hormonal birth control pill in favor of the paragard IUD. My cycle continued as normal after this. However, before two months, I had periods after 21 days and the next month too the same 21 day cycle followed. Then, I began my cycle after 14 days and have been menstruating for 15 days now. Other confounding variables include moving to the college, which were a large climate, altitude and environmental change as well as resuming sexual activity around the beginning of this cycle. I was tested for STIs before five months and received negative results. I have remained in a monogamous relationship. What is your opinion? Do I need to visit my gynecologist? I have heard that hormone pills can be taken to stop bleeding. Is that true?

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

  • Please get yourself checked internally by a gynecologist. Also, get a pelvic scan done to see whether the IUD is well placed and also have a look at the uterus and ovaries.
  • Do get a complete blood test done. With all these reports meet your gynecologist and get checked.
  • Do get back to me with the reports so that I can guide you further. Please do not worry. It does not seem to be a major issue. Take care.

Revert back with the reports to an obstetrician and gynaecologist online -->https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it normal to get brown discharge just before periods?

You have to do an ultrasound pelvis to check endometrial thickness ...   Read full

Is I-pill safe while breastfeeding?

You can take, but the best contraceptive during breastfeeding is copper-T insertion (intrauterine contraceptive device) ...   Read full

After IUD insertion, my cycle has become irregular. What is your opinion?

Before five months, I have stopped taking a low dose hormonal birth control pill in favor of the paragard IUD ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.